MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50333
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cadio solution innicoated device, 6fr terrumo destination 45cm.Occupation: non-healthcare professional.Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a (b)(6) male with history of diabetes (type not specified), renal failure, and peripheral artery disease was undergoing an arteriogram procedure of an anterior tibial vessel, which was heavily calcified.The lesion was eighty per cent occluded.Prior to insertion of an advance 14 lp low profile balloon catheter, an atherectomy had been performed using another manufacturer's device.The complaint balloon was inflated to six atmospheres(atm) and ruptured.This was the initial inflation.There was no vessel angulation or tortuosity.Another manufacturer's six french sheath and an unknown inflation device and guide wire were also in use.The balloon had not been inflated inside a stent.No blood was noted in the inflation device.Although requested, it is not known if the balloon ruptured longitudinally or circumferentially.The balloon was removed over the guide wire without a sheath.A 3x16 balloon (cook) was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct device was returned for investigation.During the functional test, a pinhole rupture was found towards the middle of the balloon material.No other damage was noted on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.While a review of the device history record showed nonconforming events which could contribute to this failure mode, it should be noted that all noted nonconformances were identified, scrapped, and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the drawings and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states the intended use outlines that it is for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries, including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral, as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.It is noted in bold that particular care should be taken in handling the balloon to prevent damage.The warning section states to not exceed the rated burst pressure.The complaint event occurred at 6 atm, which is below the nominal pressure: 8 atm, and the rated burst pressure: 16 atm.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8616129
Report Number1820334-2019-01202
Device Sequence Number11281343
Product Code LIT
UDI-Device Identifier10827002503332
UDI-Public(01)10827002503332(17)220404(10)9642639
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberG50333
Device Catalogue NumberPTAX4-14-170-3-20
Device Lot Number9642639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR